ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Boxicity of Leaf Powers

Chandran, Sunil L and Francis, Mathew C and Mathew, Rogers (2011) Boxicity of Leaf Powers. In: Graphs and Combinatorics, 27 (1). pp. 61-72.

[img] PDF
Boxicity.pdf - Published Version
Restricted to Registered users only

Download (242kB) | Request a copy
Official URL: http://www.springerlink.com/content/c642jv44l84118...


The boxicity of a graph G, denoted as boxi(G), is defined as the minimum integer t such that G is an intersection graph of axis-parallel t-dimensional boxes. A graph G is a k-leaf power if there exists a tree T such that the leaves of the tree correspond to the vertices of G and two vertices in G are adjacent if and only if their corresponding leaves in T are at a distance of at most k. Leaf powers are used in the construction of phylogenetic trees in evolutionary biology and have been studied in many recent papers. We show that for a k-leaf power G, boxi(G) a parts per thousand currency sign k-1. We also show the tightness of this bound by constructing a k-leaf power with boxicity equal to k-1. This result implies that there exist strongly chordal graphs with arbitrarily high boxicity which is somewhat counterintuitive.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Springer.
Keywords: Boxicity;Leaf powers;Tree powers;Strongly chordal graphs; Interval graphs.
Department/Centre: Division of Electrical Sciences > Computer Science & Automation
Depositing User: Id for Latest eprints
Date Deposited: 07 Feb 2011 12:30
Last Modified: 07 Feb 2011 12:30
URI: http://eprints.iisc.ac.in/id/eprint/35017

Actions (login required)

View Item View Item